# SDR CA120911003

- Difficulty date: June 23, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206L-4
- Engine: Allsn 250C30P
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bevel Gear
- Part number: 406040021101
- Condition: Cracked
- Location: M/R Transmission
- Part time: 3,369 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) MFG RECEIVED A REPORT THAT ACFT, FINDING A CRACKED TRANSMISSION BEVEL GEAR,  FOLLOWING AN IN-FLIGHT CHIP LIGHT EVENT REPORT: ACFT WAS OPERATING IN AN OFFSITE LOCATION WHEN THE PILOT RECEIVED THE FIRST CHIP LIGHT, AFTER CHECKING THE CHIP PLUG THEY FELT THEY COULD RETURN TO SERVICE, SHORTLY AFTER A SECOND CHIP LIGHT OCCURRED AND THEY CARRIED OUT THE REQUIRED EVENTS FOR A CHIP LIGHT.  THE PHOTO OF THE CHIP WAS SENT TO THE DOM OF THE COMPANY AND HE CHOSE TO GROUND THE ACFT AT THAT TIME.   THE TRANSMISSION WAS REMOVED AND SENT FOR INSPECTION, AT THAT TIME THEY FOUND THE BEVEL GEAR CRACKED IN HALF.
